advertisement
Question
Posted by: Jopake | 2008/08/24

osteoporosis

Hi there

I am 40 and was diagnosed with osteoporosis a year ago. I was on the contraceptive pill for more than 20 years (started for bad period pain which has recurred since stopping the pill - both between and during periods), and wonder if the osteoporosis is related to stopping the pill and maybe having a deficiency of hormones after being on the pill for so long?? I am not underweight, have always been active and done a good amount of exercise, and eaten calcium, so I was not expecting this diagnosis. The only reason I was tested was because I was interested in a research project for calorie restriction, optimal nutrition. I didn' t get my osteoporosis from this as I hadn' t started the trial.

Interested in your thoughts.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHealthy Bones

Dear Jopake
I need a little more inf from you to be able to really help here. Would it be possible to contact me at the national Osteoporosis Foundation tel 021 9317894. I would like to have a look at your scan too- maybe you can fax that to me at 021 9317075.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement